Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 11, NWS Missoula, MT

February 27, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Feb 27, 2006, 7:10 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2006, 7:10 PM PST (03:10 UTC)
Expired
Feb 27, 2006, 10:28 PM PST
In force
3 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 280310
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
810 PM MST MON FEB 27 2006


IDZ007-008-281200-
/O.NEW.KMSO.WI.Y.0011.060228T0310Z-060228T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
710 PM PST MON FEB 27 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. 

AN INTENSE SURFACE PRESSURE GRADIENT HAS COMBINED WITH STRONG UPPER
LEVEL WINDS THIS EVENING WHICH IS CAUSING GUSTY SOUTH WINDS IN THE
CAMAS PRAIRIE AND SALMON RIVER REGIONS. SUSTAINED SOUTHERLY WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE
UNTIL LATE TUESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 280628
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1128 PM MST MON FEB 27 2006


IDZ007-008-280730-
/O.CAN.KMSO.WI.Y.0011.000000T0000Z-060228T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1028 PM PST MON FEB 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY OVER THE LOWER HELLS
CANYONE AND SALMON RIVER REGION. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:32 PM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Feb 27, 1:32 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MST MON FEB 27 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WILL CONTINUE TO BE
MILD AND WET AS PACIFIC SYSTEM OFF THE WEST COAST CONTINUES TO
STREAM WARM AIR...UPPER LEVEL ENERGY AND MOISTURE OVER THE INTER-
MOUNTAIN WEST. SNOW LEVELS CONTINUE TO BE QUITE HIGH (NEAR 8000
FEET) THIS AFTERNOON. EXPECT TO SEE SOME COOLING ALOFT OVERNIGHT AS
THE UPPER TROUGH APPROACHES SO THOSE SNOW LEVELS WILL FALL
OVERNIGHT...BUT WILL STILL BE ABOVE 5500 IN THE NORTH AND 6500 FEET
IN THE SOUTH BY MORNING. THE PRESSURE GRADIENT WEAKENS
CONSIDERABLY ACROSS NORTHWEST MONTANA OVERNIGHT AND THE MODELS ARE
HINTING AT A BREAK IN PRECIPITATION OVER THE VALLEYS. SO WE COULD
SEE SOME VALLEY LOCATIONS COOL TO OR JUST BELOW FREEZING BY
MORNING. WITH MORE PRECIPITATION MOVING THROUGH THE REGION TUESDAY
MORNING...HAVE ONCE AGAIN ADDED SLIGHT CHANCE OF FREEZING
RAIN...MAINLY IN THE VALLEYS NORTH OF MISSOULA. SURFACE COLD
FRONT WILL MOVE THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA
LATE TUESDAY AFTERNOON AND TUESDAY EVENING. THIS WILL TRANSITION
THE RAIN AND SNOW TO SHOWERS AND LOWER SNOW LEVELS. COULD SEE A
RAIN/NOW MIX OR CHANGE OVER TO SNOW IN THE VALLEYS BY EARLY
WEDNESDAY MORNING. A SHORT WAVE RIDGE BUILDS IN BEHIND THIS FRONT
SO EXPECT TO SEE SOME LINGERING MORNING SHOWERS...THEN SOME
CLEARING IN THE VALLEYS IN THE AFTERNOON. TEMPERATURES ON TUESDAY
WILL REMAIN ABOVE AVERAGE...THEN COOL TO SEASONAL NORMALS ON
WEDNESDAY.

.LONG TERM...SHORT WAVE RIDGING WILL CONTINUE THROUGH MID DAY
THURSDAY CONTINUING THE MILD WEATHER CONDITIONS OVER WESTERN MONTANA.
BY LATE THURSDAY AFTERNOON A LARGE UPPER LEVEL CUT OFF LOW...WHICH
HAS BEEN SITUATED OFF THE PACIFIC COAST...WILL SPIN OFF AN UPPER
LEVEL DISTURBANCE AND MOVE IT OVER WESTERN MONTANA. THIS WILL BRING
AN INCREASING CHANCE FOR PRECIPITATION ACROSS CENTRAL IDAHO AND
FAR WESTERN MONTANA. ON FRIDAY THE UPPER LEVEL LOW MOVES CLOSER TO
THE COAST WHICH WILL SPIN INCREASING LOBES OF ENERGY OVER THE
INTER-MOUNTAIN WEST. THE MODELS CONTINUE THEIR CONSISTENCY IN
FORMING A SURFACE LOW OVER CENTRAL IDAHO/SOUTHWESTERN MONTANA AND
MOVE IT ACROSS THE MONTANA/WYOMING BORDER ON FRIDAY. AS THE LOW
PASSES TO THE SOUTHEAST...COLDER AIR WILL BE DRAWN DOWN FROM
CANADA THUS LOWERING SNOW LEVELS TO VALLEY FLOORS. AT THIS POINT
THERE STANDS A DECENT CHANCE FOR ACCUMULATING SNOW ACROSS THE
MISSOULA/BITTERROOT VALLEYS. HOWEVER ONLY MINIMAL (1-2 INCHES)
ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. FRIDAY NIGHT THROUGH
SATURDAY THE CUT OFF UPPER LEVEL LOW MOVES ASHORE AND BEGINS TO
FALL APART AS IT ENCOUNTERS THE UPPER LONG WAVE RIDGE. THIS WILL
BRING A PERIOD OF UNSETTLED WEATHER TO START THE WEEKEND AND THUS
CONTINUE THE CHANCES FOR PRECIPITATION.

BY SUNDAY AFTERNOON THE RIDGE RE-BUILDS INTO THE REGION AND BEGINS TO
WARM AND DRY WESTERN MONTANA AND NORTH CENTRAL IDAHO UNDER
SOUTHWESTLY FLOW. TEMPERATURES WARM SIGNIFICANTLY BY MONDAY
AFTERNOON...SO BEGAN BUILDING IN VALLEY INVERSIONS AS WELL AS
DECREASING CHANCES OF RAIN.

&&

.AVIATION...LIGHT RAIN SHOWERS WILL CONTINUE ACROSS WESTERN
MONTANA THIS EVENING...OCCASIONALLY OBSCURING MOUNTAINS AND
PASSES. FREEZING RAIN IS ONCE AGAIN POSSIBLE TOWARDS THE MORNING HOURS
IN NORTHWESTERN MONTANA...ESPECIALLY NEAR KGPI...MAKING RUNWAYS
SLICK. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER DETAILS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...MEAD
LONG TERM...DICKERSON/VIA
AVIATION...VIA
Hazardous weather outlook, Feb 27, 2:43 AM PST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
343 AM MST MON FEB 27 2006

IDZ005>010-MTZ001>007-043-280000-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
243 AM PST MON FEB 27 2006 /343 AM MST MON FEB 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF EARLY MORNING FREEZING RAIN THE WESTERN MONTANA
VALLEY. OTHERWISE RAIN AND HIGH MOUNTAIN SNOW LIKELY TODAY AND
TONIGHT. SNOW LEVELS WILL BE 5500 TO 6500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE MOUNTAIN SNOW IS EXPECTED OVER NORTH CENTRAL IDAHO AND
WESTERN MONTANA ON TUESDAY AS A DISTURBANCE PASSES THROUGH THE
REGION. ANOTHER PACIFIC STORM SYSTEM WILL AFFECT THE REGION ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:06 AM PSTWind AdvisoryMSOClearwater, Idaho7 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.